Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 155, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 29, 2000, 7:49 PM EDT for Loudon County, Roane County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 29, 2000, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Loudon County, TN, Roane County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:55 PM EDT | Thunderstorm Wind | Countywide, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 292351 SVRMRX TNC105-145-300015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 749 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUDON COUNTY IN EASTERN TENNESSEE ROANE COUNTY IN EASTERN TENNESSEE * UNTIL 815 PM EDT * AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BRADBURY...OR 6 MILES NORTHWEST OF LOUDON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL MOVE ACROSS CENTRAL AND NORTHERN PORTIONS OF ROAN AND LOUDON COUNTIES THROUGH 815 PM. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY! $$ LAT...LON 3581 8457 3569 8441 3586 8425 3600 8436
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:55 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 29, 2:55 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EDT SAT JUL 29 2000 OVERALL MODELS WERE SOMEWHAT SIMILAR IN FORECASTING SOME CONVECTION FOR MUCH OF THE SHORT RANGE PERIODS. LEAD SHORTWAVE/JET MAX WILL PROVIDE GOOD UPPER LEVEL SUPPORT TONIGHT...SO WENT ABOVE MOS POPS AND DID NOT MENTION A TIME QUALIFIER. SATELLITE/RADAR DATA SHOWS SCATTERED CONVECTION FIRING QUICKLY ACROSS MIDDLE TN AND CUMBERLAND PLATEAU...WITH AIRMASS APROACHING 1500 TO 2500 CAPES. FREEZING LEVEL IS A BIT HIGHER...BUT SLIGHTLY BETTER SHEAR PLUS UPPER LEVEL SUPPORT MAY PRODUCE A FEW SEVERE STORMS. WILL LIKELY ADD...SOME STORMS MAY BE SEVERE FOR THIS EVENING. CONVECTION ON SUNDAY COULD BE ANYTIME...SO NO QUALIFIER. ALSO NOTED THAT LOW LEVEL FLOW BECOMES MORE SOUTHERLY AHEAD OF PERSISTENT UPPER LEVEL TROF. THIS HINTS AT BETTER LOW LVL CONVERGENCE ACROSS SRN ZONES...SO ACTUALLY WENT LITTLE HIGHER ACROSS SRN ZONES (50% POPS)... AS WELL AS NE PLATEAU GROUP. COORDINATED WITH BNA AND FOUND GOOD AGREEMENT ON TONIGHT AND SUNDAY. SUN NIGHT INTO EARLY MONDAY...MESO ETA MODEL SEEMS TO TIME ANOTHER SHORTWAVE AND JET MAX TO MOVE EAST OUT OF THE UPPER LEVEL TROF. THUS...AGAIN WENT ABOVE MOS POPS ON THE ORDER OF 60-70%. ALL SHORT RANGES MODELS INDICATED PERHAPS DECREASING PCPN FOR MON...SO FOR NOW MAINTAINED CONSISTENCY WITH PREVIOUS ZONES AT 40% CHANCES ALL ZONES. PLANVIEW MODEL CAPES LOOKED TOO LOW FOR SUN NIGHT/MONDAY GIVEN MOIST S-SW FLOW. MOIST AND UNSTABLE WITH UPPER TROF TO OUR W THROUGH THE EXTENDED...SO MORE RAIN CHANCES AHEAD. CHA TE 070/088 070/086 070 10556 TYS EE 069/086 069/085 069 10646 TRI EE 065/085 066/083 066 10646 OQT qEE 069/086 068/084 068 10646 .MRX... NC...NONE. TN...NONE. VA...NONE. TG
In the hours before
Local storm report, Jul 29, 6:06 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
606 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
600 PM EAST OF CHATTANOOGA TN WIND DAMAGE
07/29/00 HAMILTON REPORTED BY DISPATCH
NUMEROUS TREES AND POWER
LINES DBOWN.
600 PM CHATTANOOGA 0.75 INCH HAIL
07/29/00 HAMILTON REPORTED BY DISPATCH
IN CHESTERFROST PARK.Local storm report, Jul 29, 6:34 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
634 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
607 PM HARRISON TN 60 MPH TSTM GUST
07/29/00 HAMILTON REPORTED BY SPOTTERLocal storm report, Jul 29, 7:25 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
725 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
600 PM HIXSON TN WIND DAMAGE
07/29/00 HAMILTON REPORTED BY SPOTTER
TREES DOWN AND CAMPERS
DAMAGED IN CHESTERFROST
PARK.
655 PM ATHENS TN WIND DAMAGE
07/29/00 MCMINN REPORTED BY DISPATCH
LIMBS BLOWN OFF TREES
700 PM SOUTHWEST PART COUNTY TN WIND DAMAGE
07/29/00 MEIGS REPORTED BY DISPATCH
TREES DOWN
700 PM YSWEETWATER TN WIND DAMAGE
07/29/00 MONROE REPORTED BY PUBLIC
TREES DOWNThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:51 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 24 min |
| Jul 28, 9:14 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 31 min |
| Jul 29, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jul 29, 6:27 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 48 min |
| Jul 29, 7:14 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 46 min |
| Jul 29, 7:30 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.